Memantine-induced Myoclonus in a Patient with Alzheimer Disease
BACKGROUND: Myoclonus can be a clinical manifestation of numerous neurodegenerative disorders and an adverse drug reaction to medications used in their treatment. CASE REPORT: Herein, we report memantine-induced myoclonus in a patient with Alzheimer disease. The myoclonus seen in our patient was generalized (proximal limbs and trunk), present at rest and with action, and stimulus sensitive. A structured evaluation with the Unified Myoclonus Rating Scale showed that the myoclonus had no significant effect on functional capacity. After discontinuation of memantine, myoclonus slowly resolved over the course of several weeks. DISCUSSION: Memantine may cause myoclonus in susceptible individuals.
Tremor and other hyperkinetic movements (New York, N.Y.)
Murgai, A. A., & LeDoux, M. S. (2015). Memantine-induced Myoclonus in a Patient with Alzheimer Disease. Tremor and other hyperkinetic movements (New York, N.Y.), 5, 337. https://doi.org/10.7916/D8ZG6RD9